Doctor insights on:
Cause Of Vistaril Overdose
Max 400mg/day in adu: Although max dose of vistaril (hydroxyzine) is 400mg/day in adults, every one is different. Some common side effects are drowsiness, fatigue headache constipation. Report any irregular/fast heart beat, difficulty urinating, slurred speech or tremor to your doctor as soon as possible. Vistaril (hydroxyzine) starts it action in 15-60 mins after a dose / keeps working for~4-6hrs then out of the system 14-25 hrs. Drink lots water. ...Read more
My prescribed 50 MG of vistaril (hydroxyzine) isn't effective. How much more can I take without overdosing?
100mg: Can be used. Do not exceed that dose. ...Read more
Induce vomiting: If you do a web search on "vistaril (hydroxyzine) package insert", the main treatment is to induce vomiting. The main side effect is becoming very drowsy, but low blood pressure may also occur. If too much is taken for a prolonged period of time, the patient may also have a difficult time urinating. Anyone who has taken enough vistaril (hydroxyzine) to cause concern should be treated by a physician in an er or urgent care. ...Read more
See below: Chest pain is very rarely reported by those taking vistaril, (hydroxyzine) an antihistamine used for allergies, anxiety, insomnia. Definitely follow up with your doc concerning this symptom. Make sure u tell doc all the meds & supplements u are taking as the chest pain may come from a drug interaction. If chest pain is severe & lasting, call ambulance to go to er for evaluation. ...Read more
I took vistaril (hydroxyzine) 50 mg for anxiety about 4 hours ago. how long can i wait to take another one cause my anxiety is acting up again. ?
Possibly: Zoloft (sertraline) and others in its class (ssri antidepressants) can interfere with sexual functioning, including delayed orgasm. I have known some for whom orgasm became impossible with these medicines, and it may be a dose-related effect. Talk with your doctor about it; there are ways to adjust things or add other medicines that may be able to normalize this. ...Read more
Can Vistaril (hydroxyzine) cause my serotonin to go up and stay up? I have been diagnosed with serotonin syndrome.
Not likely : Although there have been some case reports of hydroxyzine or Vistaril causing serotonin syndrome, this risk is extremely low i.e. 0.3216% Ref: factmed.com. The good news is that the serotonin syndrome improves with appropriate treatment. The symptoms resolve when the offending agent is discontinued and supportive care is provided. ...Read more
Taking Zofran 4mg and Vistaril 10mg PRN, should I stop since it could cause QT prolongation? Could it kill me? How rare is it? Thanks
Rare/simple to tell: A simple rhythm strip (part of EKG) in the office while on the meds can identify any such effect on you. The change is either there or not, it doesn't just swoop in unexpected after having no prior effect. If you benefit from the meds and there is no documented prolongation, why stop. ...Read more
Does vistaril (hydroxyzine) have side effects and does it help anxiety symptoms I'm worried vistaril (hydroxyzine) cause dizziness?
Vistaril (hydroxyzine) & anxiety: All medications have side effects, every one. Vistaril (hydroxyzine) causes dry mouth, blurry vision and can also cause light headedness and dizziness. You should consult with your physician about this. Vistaril (hydroxyzine) is an antihistamine and can help with anxiety, but there are better antianxiety medications. See a Psychiatrist or Psychologist who knows something called Cognitive Behavioral Therapy for anxiety. ...Read more
I am taking 100 mg of Vistaril (hydroxyzine) for sleep. I have a constant salty taste in my mouth. Could this be caused by the Vistaril (hydroxyzine)? Thank you.
Can vistaril (hydroxyzine) cause slight quivering in the lips? I took four tabs (25mg) yesterday. Wasnt able to sleep it all off now i'm tired and my face quivers.
I take vistaril lexapro (escitalopram) for sleep when i took both next day mouth felt dry weird can't feel much on the inside in my mouth which med causes this?
Both: Both Vistaril and Lexapro (escitalopram) independepent of each other can cause dry mouth as a side effect. Taken together potentially increases the severity. It appears you also are on Seroquel, which also commonly causes dry mouth. Over time this may diminish as your system acclimates to the medications. Discuss with your doctor if this does not improve and/or worsens. Hope this is helpful. All the best. ...Read more
I would like suggestions on med for general anxiety w/some panic. Was on buspar (buspirone) but it caused twitching. now on Effexor 150, Vistaril 25 mg.
Why do I get an itchy red flushing rash when I get hot or am in a hot environment for even short (less than 30) periods of time. What could cause this?? Allergy meds (Benadryl and Vistaril) stop the itching but I still have red and hot skin for hours
Where?: If the rash is confined to your face or neck, it may be from rosacea. If it is generalized, then cholinergic urticaria ( when small hives develop after activities which leads to an increase in core body temperature) would be the likely cause. Try doubling up your antihistamine to see if it works any better. See allergist if problem remains bothersome. ...Read moreSee 1 more doctor answer